MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 386804
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: five photos were received by our quality team for evaluation.From the photos, the team was unable to determine the foreign matter type.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: from the returned pictures, unable to determine what type of foreign matter.The sample is required to further investigate the root cause thus, unable to establish the root cause.A review was performed for the last 12 months of quality notification there was no quality notification raised for the reported non-conformance.
 
Event or Problem Description
It was reported that two bd cathena¿ safety iv catheters experienced foreign matter contamination.The following information was provided by the initial reporter: material no: 386804 batch no: 8232430.Plastic like substance has appeared on/at the tip of the catheter.Feels like an adhesive agent-soft and slightly sticky.

Brand Name
BD CATHENA SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11160057
Report Number8041187-2020-00913
Device Sequence Number14324903
Product Code FOZ
UDI-Device Identifier00382903868049
UDI-Public00382903868049
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2021
Device Model Number386804
Device Catalogue Number386804
Device Lot Number8232430
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1